MAUDE Adverse Event Report: SMITH & NEPHEW, INC. KIT STABILIZATION SHOULDER (12); ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. KIT STABILIZATION SHOULDER (12); ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Model Number 7210573
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during procedure, outside the patient, the kit stabilization shoulder (12) was mixed with a hair when the package was opened.Unknown how the procedure was finished.No surgical delay.Patient injuries were not reported.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.A review of the material specification confirmed a visual inspection is performed on all components to ensure they are of acceptable quality.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.

Brand Name
KIT STABILIZATION SHOULDER (12)
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key11910730
Report Number3003604053-2021-00215
Device Sequence Number16396353
Product Code FWZ
UDI-Device Identifier03596010511232
UDI-Public03596010511232
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number7210573
Device Catalogue Number7210573
Device Lot Number20201221
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date05/31/2021
Supplement Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1